×

Multiple solutions of perturbed superquadratic second order Hamiltonian systems. (English) Zbl 0676.34026

This interesting paper deals with the Hamiltonian system \(\ddot q+\text{grad} V(q)=f(t),\) where \(f\in L^ 2([0,T],{\mathbb{R}}^ n)\) is a T- periodic function and \(V\in C^ 1({\mathbb{R}}^ n,{\mathbb{R}})\) fulfils the following condition: \(0<\mu V(q)\leq q\cdot \text{grad} V(q)\) for \(\| q\| \geq r_ 0>0\) and some \(\mu >2\). For such system the author proves the existence of infinitely many distinct T-periodic solutions. These solutions are obtained as the critical points of certain functional J, introduced by P. Rabinowitz [(*) Trans. Am. Math. Soc. 272, 753-769 (1982; Zbl 0589.35004)]. The author follows the basic functional framework of (*), but he modifies the treatment of \(S^ 1\)-action and derives some new a priori estimates, which allows to prove the above mentioned result.
Reviewer: A.Klič

MSC:

34C25 Periodic solutions to ordinary differential equations
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
70H05 Hamilton’s equations

Citations:

Zbl 0589.35004
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Robert A. Adams, Sobolev spaces, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. Pure and Applied Mathematics, Vol. 65. · Zbl 0314.46030
[2] Abbas Bahri and Henri Berestycki, A perturbation method in critical point theory and applications, Trans. Amer. Math. Soc. 267 (1981), no. 1, 1 – 32. · Zbl 0476.35030
[3] A. Bahri and H. Berestycki, Forced vibrations of superquadratic Hamiltonian systems, Acta Math. 152 (1984), no. 3-4, 143 – 197. · Zbl 0592.70027
[4] Abbas Bahri and Henri Berestycki, Existence of forced oscillations for some nonlinear differential equations, Comm. Pure Appl. Math. 37 (1984), no. 4, 403 – 442. · Zbl 0588.34028
[5] V. Benci, A. Cappozi and D. Fortunato, Periodic solutions of Hamiltonian systems of prescribed period, Mathematics Research Center, Technical Summary Report No. 2508, Univ. of Wisconsin-Madison, 1983.
[6] Henri Berestycki, Solutions périodiques de systèmes hamiltoniens, Bourbaki seminar, Vol. 1982/83, Astérisque, vol. 105, Soc. Math. France, Paris, 1983, pp. 105 – 128 (French). · Zbl 0526.58016
[7] Earl A. Coddington and Norman Levinson, Theory of ordinary differential equations, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1955. · Zbl 0064.33002
[8] J. Dugundji, An extension of Tietze’s theorem, Pacific J. Math. 1 (1951), 353 – 367. · Zbl 0043.38105
[9] E. R. Fadell, S. Y. Husseini, and P. H. Rabinowitz, Borsuk-Ulam theorems for arbitrary \?\textonesuperior actions and applications, Trans. Amer. Math. Soc. 274 (1982), no. 1, 345 – 360. · Zbl 0506.58010
[10] Edward R. Fadell and Paul H. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Invent. Math. 45 (1978), no. 2, 139 – 174. · Zbl 0403.57001
[11] Carlo Greco, On forced oscillations of Lagrangian systems, Rend. Istit. Mat. Univ. Trieste 18 (1986), no. 2, 192 – 199 (English, with Italian summary). · Zbl 0658.70024
[12] Y. Long, On the density of the range for some superquadratic operators, Mathematics Research Center, Technical Summary Report No. 2859, Univ. of Wisconsin-Madison, 1985.
[13] -, Multiple solutions of perturbed superquadratic second order Hamiltonian systems, Mathematics Research Center, Technical Summary Report No. 2963, Univ. of Wisconsin-Madison, 1987.
[14] P. H. Rabinowitz, Variational methods for nonlinear eigenvalue problems, Eigenvalues of non-linear problems (Centro Internaz. Mat. Estivo (C.I.M.E.), III Ciclo, Varenna, 1974) Edizioni Cremonese, Rome, 1974, pp. 139 – 195.
[15] Paul H. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure Appl. Math. 31 (1978), no. 2, 157 – 184. · Zbl 0358.70014
[16] -, On large norm periodic solutions of some differential equations, Ergodic Theory and Dynamical Systems. II (A. Katok, Ed., College Park, Md., 1979-1980), Birkhäuser, 1982.
[17] Paul H. Rabinowitz, Periodic solutions of Hamiltonian systems: a survey, SIAM J. Math. Anal. 13 (1982), no. 3, 343 – 352. · Zbl 0521.58028
[18] Paul H. Rabinowitz, Multiple critical points of perturbed symmetric functionals, Trans. Amer. Math. Soc. 272 (1982), no. 2, 753 – 769. · Zbl 0589.35004
[19] Paul H. Rabinowitz, Periodic solutions of large norm of Hamiltonian systems, J. Differential Equations 50 (1983), no. 1, 33 – 48. · Zbl 0528.58028
[20] Paul H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS Regional Conference Series in Mathematics, vol. 65, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1986. · Zbl 0609.58002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.